I have a few questions?
I was diagnosed Then un-diagnosed roughly ten years ago, I have had constant flares that come and go but have always been tolerable. My doctor at the time made me feel like it was all in my head, to the point that I didn't want to see another Dr. about it. My questions are can lupus of the skin turn into lupus of the organs, Sorry I am not up on the medical terms. The reason I ask is I have been having some issues with pain in my belly, They found a spot on my trunk and Celiac Atery and some narrowing of the artery. I have had a bunch of tests and now diagnosed with Arteritis. Could lupus do this. I feel just like I did ten years ago Its like they do not care. they put me on max dose Prednisone for up to 3 months if it doesnt work then surgery for the arteri. Wondering about the steroids How much harm they may cause. Thanks for listening just looking for a little feed back. I am very frustrated.
I get so sick of hearing about the "diagnosed and then undisguised" crap. Half of these doctors have no clue! There are several types of Lupus. The most common 2 being Discoid and SLE. Discoid is "the skin one" that you referred to. SLE is the one that can attack anything, even the organs (there is one in the middle too but I am trying to answer your questions. People with Discoid Lupus can find later in life that they actually have SLE or get SLE in addition to Discoid. Keep this in mind also, many people end up with whT we call "overlapping diseases". This means that it could still be simply discoid Lupus but another AI disease is attacking your belly.
As for your question about the steroids, 3 months worth won't hurt anything. Now, when you get on rather high doses for years as some of us have had to do, major complications can arise.
Keep us posted on what happens and know that we are here for you
hi warden, tgal answered very well.
so i cannot really add anything.
but i did want to say hi.
Hi steve.b, Thanks tgal for the reply I will let you know as I do I see the doc on the 1st and might have more info or answers. I hope. this Prednisone is the worst med I have ever taken. I hope it is not long term. Thanks again.
Hi and welcome to WHL.
I agree with Mari - the diagnose/undiagnose thing is rediculous, but many of us have been through it.
Don't be shy about getting a second or third opinion. I've found that different rheumys have different approaches.
Find one that works for you.
Well, Not sure what I am feeling or if I understand What is going on with me, I will do my best to explain what my Vascular Dr told me yesterday 98% positive for systemic lupus, with Lupus aortitis the lupus is narrowing my trunk artery and celiac artery, He put me on the steroids to make the pain and inflamation go away. It has not gone away, Now he says it just a band aid for the artery and have to be weaned off as soon as possible to be put on some sort of cancer treating drug? he said only a rheumy can do. they are in the process of setting me up with a new rheumy. but could take a few weeks, I have to stay on the steroids till then, I can say this steroids are the worst thing I have ever taken and they are not working. so many bad side effects. I am not looking for sympathy so many have it much worse and I know that those with lupus live a normal life with lifstyle changes with rough patches, I am not worried about long term i know i have to make changes to keep it under control and doctoring. but I am scared about my artery and that the Dr can get the lupus to leave it alone. Thanks for listening, I am not very good at this. and you are welcome to ask question. and i might learn more about all of it.
I know this is a scary time but the good news is that treatment has started! They rhuemy will get you on drugs that help get everything more under control but it takes time. Also, the dose of steroids needed to stop a flare ( periods of inflammation) may need to be adjusted. Many of us have to go on one of the chemo drugs to help so that is not uncommon. The goal of the rhuemy will be to hit it hard to stop the progression and then to get you off of as many of the meds as possible.
Try your best to stay out of the sun and UV lighting. When you have to be in either make sure to wear sunscreen. This may help quite a bit.
Dont forget that we are here for you!
What Mari said... be careful of the sun. I have to eat some food prior to taking the pills myself, else I get a tummy ache.
For me, dosage is a *big* thing with steroids. But my body will almost "tell" me when I'm on too high of a dosage, and thereby when to wean down. We (this includes the doctors & their consult) usually wait until my blood sugars start reacting too highly, then we'll lower the dose. Such that, my last go 'round here was 60mg, initially for 4 days, but was extended further since I didn't respond to the steroids. Then we lowered to 40, then to 30, and now I have to stop since we're not sure what medication I'm reacting to (happens sometimes). You really shouldn't have many initial side effects with steroids, other than elevated blood sugar levels and elevated blood pressure. Longer-term use can do you some mean ones, dependant upon your body. If you've got any discomfort from them, call the doctor's office now and tell them.